| Catalog Number |
400SMTXSFT2H06 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/10/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils (smart coils).During the procedure, while attempting to advance a smart coil through a non-penumbra microcatheter, the physician experienced resistance in the middle of the microcatheter and therefore, the smart coil was removed.The procedure was completed using a new smart coil and another coil with the same microcatheter.There was no report of an adverse effect to the patient.